High Wind, Yoakum
- When
- April 5, 6:30 PM CST
- Where
- Yoakum forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.173, -102.828 (the zone’s center; the record gives no point)
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 5, 6:05 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
705 PM CDT TUE APR 5 2005
.UPDATE...
HAVE UPDATED ZONES TO CONTINUE WIND ADVISORY UNTIL 9 PM THIS EVENING. PRESSURE
GRADIENT VERY TIGHT OVER AREA IN RESPONSE TO LOW PRESSURE SYSTEM OVER WESTERN
OKLAHOMA. SURFACE WINDS STILL HOWLING AT 35 TOP 45 MPH OVER MOST OF THE CWFA
WITH SOME GUST UP NEAR 60 MPH AS INDICATED BY THE TEXAS TECH MESONET DATA. WINDS
SHOULD DECOUPLE SOMEWHAT AFTER SUNSET...BUT STILL REMAIN ON THE HIGH BREEZY
SIDE TONIGHT. REST OF PACKAGE ON TRACK.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY IN EFFECT FROM 4 PM UNTIL 9 PM CDT TUESDAY FOR THE
FOLLOWING ZONES...BAILEY...BRISCOE...CASTRO...CHILDRESS...
COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...
HALE...HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...
LYNN...MOTLEY...PARMER...STONEWALL...SWISHER...TERRY...AND
YOAKUM.
&&
11HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1115 AM CDT TUE APR 5 2005 TXZ021>044-061630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1115 AM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES TODAY. SUSTAINED WINDS FROM 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL OCCUR ACROSS THE SOUTH PLAINS...ROLLING PLAINS...AND SOUTHERN TEXAS PANHANDLE. A WIND ADVISORY HAS BEEN ISSUED FOR THE REGION THROUGH 7 PM. ADDITIONALLY...HIGH WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO A HIGH DANGER OF WILDFIRES. A RED FLAG WARNING HAS BEEN ISSUED FOR THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MC
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445838.